Thunderstorm Wind, Oxford
- When
- August 2, 3:42 PM EST to 3:48 PM EST
- Where
- Oxford County, Brownfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.933, -70.900
6 inch and 10 inch Birch trees down.
13 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 2, 1:50 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
250 PM EDT WED AUG 2 2006
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
LATE TODAY/EARLY EVE...TSRA HAVE BROKEN ACROSS NY/VT IN ADVANCE OF 500
MB WAVE OVER LK ONTARIO. RUC SEEMS TO HAVE THE BEST HANDLE ON THIS
WAVE. AS THIS WAVE MOVES EAST...SHOULD SEE COVERAGE OF TSRA
EXPAND...WITH SOME STRONGER STORMS MAKING THEIR WAY INTO NH OVER
THE NEXT FEW HOURS. MAIN THREAT WILL LKLY BE BOWING LINE
SEGMENTS...AS GOOD DEEP LYR UNIDIRECTIONAL SHEAR IS
PRESENT...WHILE FZ LVL ON THE ORDER OF 15K FT...AND -20C LVL AT
27K...SO SUSTAINED ELEVATED CORES WILL BE LESS LKLY. ALSO WITH PWS
OF AROUND 2...VERY HEAVY RAIN WILL REMAIN A THREAT AS WELL. SVR
WATCH 671 JUST FOR NH...AND WILL HAVE TO WAIT TO SEE EVOLUTION OF
CONVECTION DURING THE NEXT FEW HOURS TO SEE WHAT KIND OF SVR
THREAT EXISTS FOR ME THIS EVE.
HEAT FLAGS WILL CONTINUE THRU 22Z...AS HEAT INDICES HAVE RISEN TO BETWEEN
100 AND 110 IN THESE AREAS.
TONIGHT/THURSDAY...A SECOND WAVE WILL MOVE ALONG THE FRONT DURING
THE OVERNIGHT HOURS...WHICH WILL KEEP THE FRONT LINED UP SOMEWHERE
ACROSS CWA. EXACT LOCATION UNCERTAIN...BUT IT LOOKS LIKE IT/LL BE
CLOSER TO NRN AND CENTRAL ZONES...AND HAVE WENT WITH POPS THAT
REFLECT THIS...THOUGH ALL ZONES WILL HAVE AT LEAST CHC POPS INTO
THU MORNING...WHEN BACK EDGE OF WAVE WILL BE CLEARING CWA TO THE
EAST...WHICH IS EXPECTED TO BE STRONG ENOUGH TO PULL FRONT THROUGH
CENTRAL AND SRN ZONES BY LATE IN THE DAY. TDS WILL REMAIN CLOSE TO
70F...EXCEPT ACROSS FAR NRN ZONES...WHERE FRONT WILL PASS EARLY
THU. WILL SEE LOTS OF CLOUDS AND SHRA/TSRA...SO TEMPS WILL NOT BE
NEARLY AS HOT. TDS WILL DROP A LITTLE RIGHT BEHIND FRONT INTO THE
LOW-MID 60S BY LATE IN THE DAY. -CEMPA
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
BOUNDARY BEGINS TO SLIDE SOUTH THURSDAY NIGHT...WITH ONLY A CHANCE
OF PRECIPITATION ACROSS THE SOUTHERN EDGES OF CWA. HIGH PRESSURE
BEGINS TO PUSH IN FROM THE NORTHWEST LATE THURSDAY...AND CONTINUES
THROUGH THE WEEKEND WITH TEMPERATURES MODERATING BACK TO NEAR
NORMAL. A FRONTAL BOUNDARY MOVES THROUGH ON MONDAY...BRINGING
ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS.
&&
.AVIATION...
VARIABLE CONDITIONS BETWEEN VFR/MVFR IN HZ WILL CONTINUE AT ALL
TERMINALS THROUGH THE NIGHT. CONVECTION WILL BE POSSIBLE IN NH
TERMINALS THROUGH THIS AFTERNOON...THEN AT ALL TERMINALS RIGHT
THRU THE TAF PERIOD...POSSIBLY LOWERING VIS TO IFR BRIEFLY. -CEMPA
&&
.MARINE...
EXCEPT FOR CONVECTION TODAY INTO THURSDAY...PRETTY QUIET ON THE WATERS. SEAS
MAY REACH SMALL CRAFT ADVISORY CRITERIA ON MONDAY WITH FRONTAL PASSAGE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...EXCESSIVE HEAT WARNING FOR MEZ018-023 UNTIL 6 PM WEDNESDAY.
...HEAT ADVISORY FOR MEZ012-019>021-024>026 UNTIL 6 PM WEDNESDAY.
NH...HEAT ADVISORY FOR NHZ003>006 UNTIL 6 PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR NHZ007>010-013-014 UNTIL 6 PM
WEDNESDAY.
MARINE...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 515 AM EDT WED AUG 2 2006 MEZ007>009-013-014-022-027-028-NHZ001-002-030915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR WALDO-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- 515 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT IN ADDITION TO THE HEAT AND HUMIDITY...THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. MEZ012-019>021-024>026-NHZ003>006-030915- SOUTHERN OXFORD-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- 515 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. IN ADDITION TO THE HEAT AND HUMIDITY...THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. MEZ018-023-NHZ007>010-013-014-030915- INTERIOR YORK-COASTAL YORK-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 515 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. IN ADDITION TO THE HEAT AND HUMIDITY...THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. ANZ150-170-030915- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- 515 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL AGAIN BRING THE POTENTIAL FOR STRONG GUSTY WINDS...LARGE HAIL AND HEAVY DOWNPOURS TO THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
250 PM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG LYME 43.81N 72.16W
08/02/2006 GRAFTON NH LAW ENFORCEMENT
TREES DOWN REPORTED BY POLICE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
351 PM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG HAVERHILL 44.03N 72.06W
08/02/2006 GRAFTON NH LAW ENFORCEMENT
FEW TREES DOWN ON POWER LINES.
&&
SJCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 408 PM EDT WED AUG 2 2006 MEZ020-021-025-022100- ANDROSCOGGIN-KENNEBEC-SAGADAHOC- 408 PM EDT WED AUG 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY AND SAGADAHOC COUNTY THROUGH 500 PM EDT... AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER TURNER...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TURNER... LIVERMORE...LEEDS...GREENE...SABATTUS...WALES...MONMOUTH... LITCHFIELD...RANDOLPH AND GARDINER THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
411 PM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG LITTLETON 44.31N 71.77W
08/02/2006 GRAFTON NH LAW ENFORCEMENT
TREES DOWN IN LITTLETON
&&The Portland,ME radar (KGYX), 52 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
13 thunderstorm wind. Local standard time, as filed.
6 inch and 10 inch Birch trees down.
Trees down across road, traffic rerouted.
Trees down.
Trees down.
Trees down.
Trees down.
Trees and wires down in the Deering section of Portland.
Trees down.
Trees down.
Trees down.
Trees down.
Trees down.
Approximately 1 mile long swath of trees blown down along RT 151 in Mayfield Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532104, 5532105, 5532106, 5532107, 5532108, 5532174, 5532175, 5532176, 5532177, 5532178, 5532179, 5532180, 5532181.